Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Hyperthyroidism with Graves Disease...
    avatar
    jackie_staf posted:
    Hi everyone! I was diagnosed with Hyperthyroidism with Graves Disease in March of this year. I am currently on Methimzole and Propranolol. I am having my iodine uptake test sometime next week and then off to either have surgery or Iodine Radiation. I have a couple questions that I am hoping someone can help me with.

    1. Does anyone have the eye bulging? If so, do you have this intense in and out pain with a lot of pressure? My left eye is slowly starting to bulge and thats the hurry for surgery or radation. My meds work to control the Hyper but not the Graves.

    2. Has anyone had the surgery of Iodine Radiation? If so, what do you think of this treatment? What were your pro's and con's for what you chose?

    I hope someone is able to help me with my questions!! Thank you!
    Reply
     
    avatar
    Catmagic responded:
    I underwent RAI 2008.

    But I want to tell you something I have gleened from many hours of talking with others with TED (thyroid eye disease). Everyone agrees....the TED got MUCH worse after undergoing RAI.

    There is a staggering lack of documentation of the effects of RAI on TED sufferes. But if you go to the source (people who are dealing with it/ and the outcome after RAI) you will find that RAI aggrivates the conditon and makes it worse.

    My advise to you is research, reseach, reseach, reseach,
    reseach, reseach, before you opt for RAI if you are experenceing TED currently.

    http://www.medhelp.org/forums/Thyroid-Disorders/show/73?personal_page_id=865770

    it is and awesume form with lots of knowledgable peeps from all over the planet.

    Your facing a choice that will profoundly effect the rest of your life. The doctors will make it sound like its no big deal that you do this and then take a pill and go back to being you.

    Don't go into this with that mentality. Graves is incurable. All you are doing with surgery/RAI is removing the vital organ that the graves is attacking.

    Man can create thyroid replecements that come close to minicing your own, but not 100%.

    Read read read...read those posts on the other board about the sysmptoms those post surgery and RAI are experiencing so you will be educated on what to possibley expsect.

    One thing I heard nothing about before undergoing RAI was the possibility of loosing my sence of taste permanetely.

    The radiation fried my taste buds, Endo said they will return....well its 3 years later and Im still waiting.

    ASk, ask, ask, ask ASK questions. read and then ask more questions.

    After the uptake scan get a second opinion.

    Peace be the journey

    Paja - Graves - PTU usage - two hyperthyroid pregnacies - RAI 2008 - levoxyl 88 mcg


    Spotlight: Member Stories

    Diagnosed with HypoThyroid 13 years ago.. and then again recently Currently on 50mcg of Synthroid and attempting to lose weight and feel NORMAL agai...More

    Helpful Tips

    Taking Synthroid -
    I usually don't take with food and I take mine first thing in the morning with my coffee & then wait at least 30 mins for bkfst. ... More
    Was this Helpful?
    12 of 23 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.